Hiatus hernia/belching: Hi, apart from my... - Bone Health

Bone Health

3,882 members1,636 posts

Hiatus hernia/belching

Manray11 profile image

Hi, apart from my osteoporosis I was diagnosed with hiatus hernia years ago and been taking lansoprazole since. A few weeks ago my belching and really uncomfortable stomach got worse and doc prescribed esomeprazole. I have good and bad days but it's really getting me down. Apart from the stomach problems I take atorvastatin, atenolol and vit d. Anyone else suffer with these problems?

3 Replies

Hello ManrayI have osteoporosis and a hiatus hernia too. I take vit d, vit k2-7 and magnesium supplements for the former as well as ensuring plenty of calcium in my diet and lansoprazole 15mg (sometimes 30mg) daily fist thing for my stomach problems. 5 years ago I was diagnosed with gastric lymphoma and had radiotherapy which eliminated it but my stomach is very sensitive and I have had to cut back drastically on coffee - which I love - and even more sadly, wine. 🥺 I supplement the PPI with gaviscon advance after dinner which helps. Try not to eat too much - little and often is better. If your hernia is large you could push for repair surgery but I don’t know what the success rate for that is. I’m sorry I can’t be more help.

Hi, thanks for your reply, hopefully will get to speak to a doctor today

Sorry to hear that, trouble is with the PPIs they can cause osteoporosis, I asked for a dexa scan because I had been on them for about a year and read the side effects were thinning bones. Right enough I had osteopenia 4 years later just into osteoporosis, stopped the PPIs after the first dexa scan. I suffer reflux so just take the Gaviscon and suck a Ronnie now and then. Doctor should know that the drugs can cause osteoporosis to get worse. Beginning to think doctors don't know much at all. A pharmacist knows more about side effects from drugs than a doctor. Good luck.

You may also like...